MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG M.BLUE PLUS SYS W/PED.CONTROL RESERVOIR; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG M.BLUE PLUS SYS W/PED.CONTROL RESERVOIR; HYDROCEPHALUS MANAGEMENT
Model Number FX819T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 04/18/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation: visual inspection: the following observations were made during the visual inspection: no abnormalities at first viewing.Permeability test: the test showed that the m.Blue plus is non-permeable.To determine the location of the occlusion, the shunt system was separated and each element was tested individually for permeability.When separating the components, the kink protections of the catheters were removed individually to inspect the condition under them.During this process, a twist of the distal catheter could be detected, see picture 10.After separation of the components, all valves could be assessed as permeable.The distal catheter was also permeable after removal of the kink protection.Results: based on our investigation results, we have determined that there was a blockage in the shunt system at the time of our investigation.The cause of the blockage is the detected twist of the distal catheter under the kink protection.All catheters are tested 100% for permeability before sterilization and shipping.The fact that a blockage of this type was not detected can only be attributed to an individual error of the staff.Therefore, we have initiated actions that will prevent a recurrence of a similar case in the future.This will be addressed in a capa (corrective and preventive action) case.Additional actions will be implemented in form of a capa and a report to the responsible authority was required.A credit note will be generated.
 
Event or Problem Description
It was reported that a m.Blue plus (#fx819t) was implanted during a procedure performed on (b)(6) 2023.According to the complainant, the shunt system showed no drainage immediately after implantation.The product was removed and a replacement product was used.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: 1 year; weight: 10 kilograms (kg); gender: female.

Brand Name
M.BLUE PLUS SYS W/PED.CONTROL RESERVOIR
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key16950488
Report Number3004721439-2023-00132
Device Sequence Number3614143
Product Code JXG
UDI-Device Identifier04041906504823
UDI-Public4041906504823
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K192266
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFX819T
Device Catalogue NumberFX819T
Device Lot Number20062002
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2023
Initial Report FDA Received Date05/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age1 YR
Patient SexFemale
Patient Weight10 KG